MAUDE Adverse Event Report: ARTHREX, INC. 4.75MM BC KNOTLESS SWIVELOCK W/ TAPE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. 4.75MM BC KNOTLESS SWIVELOCK W/ TAPE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 4.75MM BC KNOTLESS SWIVELOCK W/ TAPE
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a rotator cuff repair procedure the surgeon experienced the following issues with arthrex devices, when inserting an ar-2324kbcct (lot 10679428) the swivelock was inserted and upon removal of the driver, the portion of the eyelet that contains the knotless mechanism remained in the cannulation of the driver.When inserting an ar-2324kbcctt (lot 10941879) upon final tensioning of the knotless mechanism the portion of the eyelet broke coming up through the screw, resulting in cutting of the suture and removing the peek portion of the eyelet.The distal end of the eyelet that has the fibertapes through them and the screws themselves stayed in the patient from each anchor.An ar-1922p green punch had been used to prep the bone for insertion.Bone quality of the patient was reported to be good.The reporter states the patient was not harmed in any way and the speedbridge was completed per technique guide with two 5.5mm swivelocks laterally.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual inspection identified that the distal tip of the hex drive shaft had broken off of the ar-2324kbcct swivelock.A blockage was noted along the inner diameter of the cannula, consistent with what was recorded in the event description.Material analysis of the hex driver shaft concluded that the device met all as-received specifications.As such, this event is most likely the result of off-axis insertion, and/or by prying/leveraging the device during insertion.

Brand Name
4.75MM BC KNOTLESS SWIVELOCK W/ TAPE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10546269
Report Number1220246-2020-02171
Device Sequence Number16902342
Product Code MAI
UDI-Device Identifier10888867351124
UDI-Public10888867351124
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K193503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number4.75MM BC KNOTLESS SWIVELOCK W/ TAPE
Device Catalogue NumberAR-2324KBCCT
Device Lot Number10679428
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer09/02/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;